| Catalog Number |
9-ASD-009 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/17/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, a 9mm amplatzer septal occluder was chosen for an atrial septal defect (asd) closure using an unknown delivery system.During procedure, the left atrial disc had a cobra deformation.The device was recaptured and redeployed several times, however the deformation persisted.A new 10mm amplatzer septal occluder was attempted but, had a similar deformation of the left disk.This device was also recaptured and redeployed several times and the deformation persisted.The deformed devices was never released from the delivery cable while inside the patient.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.Finally, a new 10mm amplatzer septal occluder was chosen and successfully deployed without deformation of the disk.The procedure was prolonged; however the patient remained stable and was not affected by the added procedural time.The patient was reported stable.
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional reported effects/ malfunctions are included in a separate medwatch report.
Event or Problem Description
N/a.
Additional Manufacturer Narrative
An event of device deformation was reported.The investigation confirmed the device met functional specifications when analyzed at abbott under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture design or labeling.